Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 118, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 15, 2017, 5:29 PM CDT for Marinette County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 15, 2017, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 97 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WUUS53 KGRB 152229
SVRGRB
WIC075-152315-
/O.NEW.KGRB.SV.W.0118.170715T2229Z-170715T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
529 PM CDT SAT JUL 15 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northern Marinette County in northeastern Wisconsin...
* Until 615 PM CDT.
* At 529 PM CDT, a severe thunderstorm was located 7 miles south of
Goodman, or 21 miles southwest of Kingsford, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wausaukee, Dunbar, Middle Inlet, Amberg, Athelstane, Silver Cliff,
Caldron Falls Rese, Governor Thompson State Park, High Falls
Reservoir and Goodman County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4520 8818 4520 8831 4537 8830 4538 8832
4538 8843 4555 8843 4566 8819 4543 8786
4540 8785 4535 8789 4536 8787 4536 8786
4535 8783
TIME...MOT...LOC 2229Z 324DEG 24KT 4553 8829
HAIL...1.00IN
WIND...60MPH
$$
MPC3 follow-up statements
706
WWUS53 KGRB 152245
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
545 PM CDT SAT JUL 15 2017
WIC075-152315-
/O.CON.KGRB.SV.W.0118.000000T0000Z-170715T2315Z/
Marinette WI-
545 PM CDT SAT JUL 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN MARINETTE COUNTY...
At 545 PM CDT, a severe thunderstorm was located 13 miles northwest
of Wausaukee, or 25 miles south of Kingsford, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wausaukee, Dunbar, Middle Inlet, Amberg, Athelstane, Silver Cliff,
Caldron Falls Rese, Governor Thompson State Park, High Falls
Reservoir and Goodman County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4520 8818 4520 8831 4537 8830 4538 8832
4538 8843 4555 8843 4566 8819 4543 8786
4540 8785 4535 8789 4536 8787 4536 8786
4535 8783
TIME...MOT...LOC 2245Z 324DEG 24KT 4544 8820
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MPC445
WWUS53 KGRB 152252
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
552 PM CDT SAT JUL 15 2017
WIC075-152315-
/O.CON.KGRB.SV.W.0118.000000T0000Z-170715T2315Z/
Marinette WI-
552 PM CDT SAT JUL 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL MARINETTE COUNTY...
At 552 PM CDT, a severe thunderstorm was located 10 miles west of
Wausaukee, or 28 miles south of Kingsford, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wausaukee, Middle Inlet, Amberg, Athelstane, Silver Cliff, Caldron
Falls Rese, Mcclintock County Park, Caldron Falls Reservoir, Governor
Thompson State Park and Cedarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4520 8818 4520 8831 4537 8830 4538 8832
4538 8843 4548 8842 4557 8810 4543 8786
4540 8785 4535 8789 4536 8787 4536 8786
4535 8783
TIME...MOT...LOC 2252Z 324DEG 24KT 4540 8816
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MPC136
WWUS53 KGRB 152314
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
614 PM CDT SAT JUL 15 2017
WIC075-152323-
/O.EXP.KGRB.SV.W.0118.000000T0000Z-170715T2315Z/
Marinette WI-
614 PM CDT SAT JUL 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARINETTE COUNTY WILL
EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Wisconsin.
Remember, a Severe Thunderstorm Warning still remains in effect for
Marinette County until 1 am.
LAT...LON 4520 8818 4520 8831 4537 8830 4538 8832
4538 8843 4548 8842 4557 8810 4543 8786
4540 8785 4535 8789 4536 8787 4536 8786
4535 8783
TIME...MOT...LOC 2313Z 324DEG 24KT 4530 8806
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:29 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 15, 2:29 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Green Bay WI 229 PM CDT Sat Jul 15 2017 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 229 PM CDT Sat Jul 15 2017 Scattered thunderstorms through this evening, then a couple days of quiet weather. Humid conditions and more thunderstorms will return mid-week. A band of westerlies was located across northeast Canada, flowing around a deep upper low over northern Hudson Bay. Farther south, another fairly amplified band of westerlies stretched across southern Canada and the northern CONUS. Within that branch of the flow, there were troughs along the West Coast and over New England, with a ridge over the Intermountain West. That branch of the flow will amplify a bit more during the next 24 hours and then begin to deamplify as the main features within it become progressive. There will also be some consolidation of the flow across NOAM, with much of Canada becoming dominated by flow around the Hudson Bay upper low. Meanwhile, a lower amplitude flow is forecast to persists across the CONUS from mid-week into the upcoming weekend and beyond. The medium range models have tried that before in the past few weeks, only to have the western ridge/eastern trough pattern reappear. We'll see what happens this time. Air masses moving across the region favor temperatures falling off to a little below normal the next couple days, then warming back to near or above normal for the rest of the forecast period. But temperatures are likely to be held back on days with widespread clouds and convection. At least a couple more humid days are likely mid-week. The area will spend enough time near the main frontal zone lingering near the southern edge of the westerlies to result in above normal precipitation amounts for the period. Totals could end up being quite heavy, depending on the movement of individual convective systems. && .SHORT TERM...Tonight and Sunday Issued at 229 PM CDT Sat Jul 15 2017 The latest RAP analysis and satellite/radar imagery show a cold front stretching from just northwest of Minneapolis to northwest WI early this afternoon. 12z soundings from GRB and MSP indicate a rather stout cap in place across the region, beneath an elevated mixed layer comprised of some very dry air. Will probably take until after 21z for convection to break through the cap, which the mesomodels support as well. Once developed, ml capes upwards of 2000 j/kg and 0-6km bulk shear of 30-35 kts will be supportive of severe thunderstorms capable of producing damaging straight line winds and large hail. The storms should then proceed southeast from north-central WI late this afternoon, into central and northeast WI by early this evening. Besides severe weather potential, forecast also centers on gusty north winds. Tonight...The cold front will continue to move southeast across central and northeast WI during the evening before exiting around midnight. Instability and shear will remain supportive for severe thunderstorms until the front exits, including damaging winds and large hail. Behind the front, north winds will ramp up and will likely become gusty along the Bay and Lake. Scattered to broken cloud cover from north of Lake Superior is expected to reach into northern WI late tonight, though not sure how far south these clouds will make it. Did increase sky cover some though. After a warm and stormy evening, temps to fall into the mid 50s north to mid 60s south. Sunday...High pressure will build in from the north, with winds turning to the northeast. With gusts of 20-25 kts and waves approaching 4ft, will issue a small craft advisory, starting late Saturday night. Should have some scattered to broken clouds through late morning/midday before dry air mixes out the clouds. Temps will be cooler, with highs ranging from the low to mid 70s. .LONG TERM...Sunday Night Through Saturday Issued at 229 PM CDT Sat Jul 15 2017 High pressure across the area will create light winds and mostly clear skies, so temperatures should drop off considerably Sunday night. Patchy fog could also develop, but that will depend partly on the coverage and rainfall amounts from today's late afternoon/evening storms. Not surprisingly given the flattening of the upper flow, models started to offer differing ideas on how quickly convection in the return flow around the high would move into the area. Stayed with the broad-based blend of guidance for PoPs, and that resulted in mainly chance PoPs Tuesday through Thursday. Would like to say we'll be able to add significant detail to those in coming days, but this may wind up being another one of those situations where it's tough to gauge convective evolution more than 12 hours in advance. The overall pattern looks favorable for heavy/excessive rainfall somewhere near or in the forecast area. Will reflect this with more aggressive wording in the HWO. A severe risk could also evolve at some point as well. Even the relatively flat flow on the medium range guidance tilts northwest just enough to drive the main frontal zone south of the area by late in the week, though they also show the return flow developing pretty quickly. There will probably be a dry day in there somewhere--most likely Friday. && .AVIATION...for 18Z TAF Issuance Issued at 1125 AM CDT Sat Jul 15 2017 A cold front will move southeast across the area late this afternoon through the evening. It is expected to trigger showers and thunderstorms, a few of which could become severe and produce damaging winds and large hail. Added a tempo group to improve temporal resolution, based on the hourly model runs. After the storms exit, winds will shift to the north and become gusty late tonight, especially over the Door Peninsula and along the Lake. Additionally, will likely see sct to bkn low clouds arrive within a cooler airmass from the north. Not sure how widespread they will be late tonight into Sunday morning. Quite possible RHI may turn broken mvfr for short period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......MPC
Hazardous weather outlook, Jul 15, 2:23 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 223 PM CDT Sat Jul 15 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 223 PM CDT Sat Jul 15 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected to develop over north-central Wisconsin and shift southeast across the area through this evening. Some of the storms could be severe, producing large hail and damaging winds. The threat of severe storms should end by midnight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times from Tuesday through Thursday. Atmospheric conditions appear favorable for heavy rainfall with the storms, which could result in an increased risk of flooding. A risk for severe storms could also evolve at some point during the mid-week period, though given the expected weather pattern, predicting when and where severe storms might occur is not possible this far in advance. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ521-522-541>543-161930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 223 PM CDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible through this evening. Some of the storms could produce strong wind gusts and hail, and pose a significant hazard to boaters on the lake and bay. North winds will become gusty and may become a hazard to small craft late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday North to northeast winds will produce waves hazardous to small craft on the lake and bay Sunday morning into Sunday evening. Thunderstorms are possible at times from Tuesday through Thursday. Humid air returning to the region could also result in dense fog on the lake, which would pose a hazard to boaters at times. MPC/Skowronski
In the hours before
Special weather statement, Jul 15, 5:03 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Green Bay WI
503 PM CDT SAT JUL 15 2017
WIZ010>013-019-021-152245-
Langlade WI-Florence WI-Northern Oconto County WI-Oneida WI-
Forest WI-Northern Marinette County WI-
503 PM CDT SAT JUL 15 2017
...SPECIAL WEATHER STATEMENT...
At 501 PM CDT, Doppler radar was tracking scattered strong
thunderstorms 9 miles southwest of Rhinelander to Iron Mountain,
moving southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Antigo, Crandon, Kingsford, Pembine, Goodman, Homestead, Carter,
Pearson, Niagara and Elcho.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4586 8808 4583 8812 4582 8814 4578 8809
4578 8805 4579 8799 4577 8799 4576 8796
4575 8787 4573 8786 4571 8781 4568 8778
4566 8783 4560 8777 4557 8779 4557 8783
4556 8783 4514 8917 4557 8941 4587 8808
TIME...MOT...LOC 2201Z 315DEG 21KT 4563 8872
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:47 PM CDT | Small Craft Advisory | GRB | 29 hr | |
| Jul 15, 4:01 PM CDT | Beach Hazards Statement | GRB | Manitowoc | 28 hr |
| Jul 15, 5:03 PM CDT | Special Weather Statement | GRB | Forest, Langlade | 42 min |
| Jul 15, 6:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 15, 6:12 PM CDT | Special Weather Statement | GRB | Menominee, Shawano | 48 min |
| Jul 15, 6:22 PM CDT | Severe Thunderstorm Warning | GRB | Door | 23 min |
| Jul 15, 6:26 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 15, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 49 min |
| Jul 15, 6:44 PM CDT | Special Weather Statement | GRB | Door | 61 min |
| Jul 15, 6:50 PM CDT | Special Weather Statement | GRB | Wood | 40 min |
| Jul 15, 6:51 PM CDT | Special Marine Warning | GRB | 114 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.